ADVERTISEMENT

Q. I have blurred vision and dizziness on exertion. Is it due to hypoxia caused by asthma?

Answered by
Dr. Amolkumar W Diwan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 26, 2019 and last reviewed on: Nov 30, 2019

Hello doctor,

I am a 21-year-old male. I have asthma and hypotension. I am below average weight (5'10'', 117 lbs). Over the last few months, any time I exert myself beyond normal. I get really dizzy and my vision blurs and tunnels and my lungs hurt badly until I take my inhaler. About 60 seconds later, my head started to hurt. Lung pain decreases over the next 20-30 minutes. I take two inhalers, Salbutamol and Fluticasone, regularly. Is this hypoxia caused by my asthma? Is my steroid inhaler not doing its job?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

As you said you are asthmatic and taking two inhalers. But you suffer exertional dyspnea and fatigue also hypotension and all this is because of hypoxia. Your asthma is not under control. So you need to increase the dose of Fluticasone inhaler or take a combination inhaler of Fluticasone and Budesonide (Symbicort 320). Your doctor will help you to give you the proper inhaler with standard strength. Using Salbutamol frequently is not good as it worsens your asthma.

The goal of asthma management is no day time symptoms, no night time symptoms and able to do daily activities without symptoms. So I advise you to see your physician at earliest to increase the dose of your inhaler.

I hope this helps.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is asthma permanently curable?

.. son is premature, it does not matter with the present illness. Let me first clear you that he is suffering from bronchial asthma. And anyone can have asthma without any family history. So, it is not necessary to be always run in families. To conf...   Read full

I took Flonase for hay fever and had chest tightness. Can I continue taking it?

.. is an intranasal steroid spray that has very less systemic absorption. It will help relieve allergy symptoms and will not cause wheezing. In fact, for wheezing, you may need another steroid, like an inhalant steroid using inhaler or Rotavap (rotar...   Read full

My asthmatic mother's X-ray is negative for TB. What else this could be?

.. checked the attached report, along with the data you provided (attachment removed to protect patient identity). Your mother has COPD which is a chronic obstructive lung disease due to changes in the lung with age and due to smoking. In COPD the ai...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Pulmonologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.